Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Austin/San Antonio, TX

May 27, 2009Bexar County, Guadalupe County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2009, 8:22 AM CDT for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2009, 8:22 AM CDT (13:22 UTC)
Expired
May 27, 2009, 11:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:11 AM CDTHEAVY RAIN 4.15 S St. Hedwig, TXSINCE 7 AM
May 27, 9:30 AM CDTFLASH FLOOD2 Sw La Vernia, TXFM3432 IN WESTERN WILSON COUNTY CLOSED FOR FLASH FLOODING
May 27, 9:36 AM CDTFLASH FLOODSutherland Springs, TXFM 539 IN WESTERN WILSON COUNTY CLOSED BY FLASH FLOODING
May 27, 10:30 AM CDTHEAVY RAIN 3.343 E Calaveras Lake, TX2 HR RAINFALL FROM 8 AM TO 10 AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3147 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 271322
FFWEWX
TXC029-187-493-271615-
/O.NEW.KEWX.FF.W.0015.090527T1322Z-090527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 AM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BEXAR COUNTY...
  SOUTH CENTRAL GUADALUPE COUNTY...
  NORTHERN WILSON COUNTY...

* UNTIL 1115 AM CDT.

* AT 817 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT  
  RAINFALL ESTIMATES OF 2 TO 4 INCHES FROM DOPPLER RADAR INDICATE  
  FLASH FLOODING FROM A CLUSTER OF SLOW MOVING THUNDERSTORMS BETWEEN
  SAN ANTONIO...FLORESVILLE AND SEGUIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  ST. HEDWIG...NEW BERLIN...LA VERNIA AND CHINA GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DONT DROWN.

&&

LAT...LON 2938 9842 2950 9817 2946 9792 2928 9785
      2908 9833 2917 9849

$$
3 follow-up statements
000 
WGUS74 KEWX 271444
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 AM CDT WED MAY 27 2009

TXC029-187-493-271615-
/O.CON.KEWX.FF.W.0015.000000T0000Z-090527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-BEXAR TX-WILSON TX-
944 AM CDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHERN WILSON...SOUTHEASTERN BEXAR AND SOUTH CENTRAL GUADALUPE
COUNTIES...

AT 940 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FM539 AND 
FM3432 IN WESTERN WILSON COUNTY CLOSED BY FLASH FLOODING. THE 
THUNDERSTORMS WITH THE HEAVIEST RAINS HAVE MOVED TO THE SOUTHEAST 
DURING THE PAST HOUR...HOWEVER RUN OFF FROM HEAVY RAINS WILL 
CONTINUE ALONG WITH ADDITIONAL FLASH FLOODING. 

LOCATIONS IN THE WARNING AREA INCLUDE NEW BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2938 9842 2950 9817 2946 9792 2928 9785
      2908 9833 2917 9849

$$
000 
WGUS74 KEWX 271508
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 AM CDT WED MAY 27 2009

TXC029-187-271516-
/O.CAN.KEWX.FF.W.0015.000000T0000Z-090527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-BEXAR TX-
1008 AM CDT WED MAY 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BEXAR
AND SOUTH CENTRAL GUADALUPE COUNTIES...

THE HEAVY RAINS HAVE MOVED SOUTHEAST

LAT...LON 2908 9833 2913 9841 2945 9814 2938 9812
      2939 9810 2939 9793 2938 9789 2936 9788
      2929 9785 2928 9786

$$

TXC493-271615-
/O.CON.KEWX.FF.W.0015.000000T0000Z-090527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON TX-
1008 AM CDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHERN WILSON COUNTY...

AT 1005 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FM539 AND 
FM3432 IN WESTERN WILSON COUNTY CLOSED BY FLASH FLOODING. THE 
THUNDERSTORMS WITH THE HEAVIEST RAINS HAVE MOVED TO THE SOUTHEAST 
DURING THE PAST HOUR...HOWEVER RUN OFF FROM HEAVY RAINS WILL 
CONTINUE ALONG WITH ADDITIONAL FLASH FLOODING.

LOCATIONS IN THE WARNING AREA INCLUDE SUTHERLAND SPRINGS AND LA
VERNIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DONT DROWN.

&&

LAT...LON 2908 9833 2913 9841 2945 9814 2938 9812
      2939 9810 2939 9793 2938 9789 2936 9788
      2929 9785 2928 9786

$$
000 
WGUS74 KEWX 271616
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT WED MAY 27 2009

TXC493-271625-
/O.EXP.KEWX.FF.W.0015.000000T0000Z-090527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON TX-
1116 AM CDT WED MAY 27 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN WILSON COUNTY...

SOME ROADS AND LOW WATER CROSSING MAY REMAIN FLOODED FOR A FEW MORE 
HOURS ACROSS NORTHERN WILSON COUNTY.  MOTORISTS SHOULD CONTINUE TO 
EXERCISE CAUTION. THE HEAVY RAINS HAVE MOVED EAST AND NO ADDITIONAL 
HEAVY RAINS ARE EXPECTED AT THIS TIME.

LAT...LON 2908 9833 2913 9841 2945 9814 2938 9812
      2939 9810 2939 9793 2938 9789 2936 9788
      2929 9785 2928 9786

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:45 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 27, 6:45 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT WED MAY 27 2009

.AVIATION...
A WEAK SURFACE BOUNDARY AND AN UPPER LEVEL SHORTWAVE WILL INTERACT
WITH A MOIST AIRMASS TO GENERATE ISOLATED TO SCATTERED SHRA/TSRA
ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT. HAVE MENTIONED CB,
VCTS, OR VCSH AT THE TAF SITES DUE UNCERTAINTY ON TIMING. VFR CIGS
WILL PREVAIL WITH SCT-BKN STRATOCUMULUS/CUMULUS WITH LAYERS ABOVE
TO CIRRUS, EXCEPT MVFR CIGS CAN BE EXPECTED ALONG AND SE OF A KCOT
TO KUVA TO KSAT TO K3T5 LINE THROUGH 15Z. NELY WINDS 5 TO 10 KTS
WILL PREVAIL, ALTHOUGH WIND DIRECTION MAY BE ERRATIC AT TIMES DUE
TO A WEAK PRESSURE GRADIENT. WIND GUSTS TO 40 KTS IN AND NEAR
SHRA/TSRA ARE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT WED MAY 27 2009/

DISCUSSION...
A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE STATE HAS ENABLED
SHOWERS AND THUNDERSTORMS TO PERSIST OVERNIGHT. THE MAJORITY OF
THE ACTIVITY HAS REMAINED TO OUR NORTH SO FAR...WITH ONLY ISOLATED
CONVECTION DEVELOPING ACROSS THE HILL COUNTRY. HOWEVER...THERE IS
AN EXPECTATION THAT THE WEAK ENERGY FROM THIS SYSTEM WILL COMBINE
WITH DIURNAL HEATING AND JUICY DEWPOINTS TO GENERATE MORE WIDESPREAD
ACTIVITY THROUGHOUT THE DAY. RAIN CHANCES WILL END FROM NORTHWEST
TO SOUTHEAST THIS AFTERNOON WITH WEAK CAA FILTERING IN AFTERWARDS.
GFS CONTINUES TO DEPICT ACTIVITY DEVELOPING ACROSS NERN MEXICO
THIS EVENING WITH AN MCS PUSHING EASTWARD INTO THE RIO GRANDE
PLAINS OVERNIGHT. AGREE WITH THIS SOLUTION AND THUS HAVE POPS
INCREASING ACROSS THE SOUTHWEST COUNTIES TONIGHT AND EXITING BY
SUNRISE AS THE SYSTEM DISSIPATES. LINGERING MOISTURE AND
INSTABILITIES JUSTIFY KEEPING IN A SLIGHT CHANCE MENTION FOR
RAIN ACROSS SOUTH CENTRAL TEXAS THURSDAY AFTERNOON. UPPER LEVEL
RIDGING THEN BEGINS TO BUILD ACROSS THE REGION SHUNTING ANY
CHANCES FOR RAIN OVER THE WEEKEND.

TEMPERATURES THIS AFTERNOON WILL BE HIGHLY DEPENDENT UPON THE
TIMING AND LOCATION OF THE CONVECTION...BUT GENERALLY ANTICIPATE
NEAR NORMAL HIGHS ACROSS THE SOUTHERN HALF OF THE CWA AND SLIGHTLY
COOLER THAN NORMAL TEMPS ACROSS THE HILL COUNTRY AND ADJACENT
AREAS. A GRADUAL WARMING TREND WILL ENSUE FOR THE REST OF THE WORK
WEEK WITH AFTERNOON TEMPERATURES REACHING INTO THE 90S. SEASONABLE
TEMPERATURES FOR LATE MAY/EARLY JUNE ARE EXPECTED FOR THE REST OF
THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  67  90  64  91 /  40  20  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  84  65  89  62  91 /  40  20  20  10  10
NEW BRAUNFELS MUNI AIRPORT     86  66  89  61  91 /  40  20  20  10  10
BURNET MUNI AIRPORT            83  65  88  62  89 /  40  10  20  10  10
DEL RIO INTL AIRPORT           90  71  91  69  89 /  30  30  20  20  10
GEORGETOWN MUNI AIRPORT        84  66  88  64  90 /  40  10  20  10  10
HONDO MUNI AIRPORT             89  66  90  64  88 /  30  30  20  20  10
SAN MARCOS MUNI AIRPORT        85  66  89  62  90 /  40  20  20  10  10
LA GRANGE - FAYETTE REGIONAL   87  69  87  65  89 /  50  20  20  10  -
SAN ANTONIO INTL AIRPORT       88  68  89  64  89 /  40  20  20  10  10
STINSON MUNI AIRPORT           89  69  90  65  92 /  40  30  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/04
Hazardous weather outlook, May 27, 5:46 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT WED MAY 27 2009

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
546 AM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING ALONG AND
EAST OF A MOUNTAIN HOME TO HONDO TO CAMPBELLTON LINE. SMALL HAIL
AND GUSTY WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 27, 5:25 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT WED MAY 27 2009

TXZ223-271130-
GONZALES-
525 AM CDT WED MAY 27 2009

...A STRONG THUNDERSTORM WAS AFFECTING GONZALES COUNTY...

AT 524 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
6 MILES SOUTH OF PALMETO...OR 10 MILES WEST OF GONZALES...MOVING EAST
AT 10 MPH.

PEOPLE IN CENTRAL GONZALES COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...GONZALES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, May 27, 5:40 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT WED MAY 27 2009

TXZ221-271145-
WILSON-
540 AM CDT WED MAY 27 2009

...STRONG THUNDERSTORMS WERE AFFECTING WILSON COUNTY...

AT 539 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
STOCKDALE TO 11 MILES NORTHWEST OF FLORESVILLE...MOVING EAST AT 5
MPH.

PEOPLE IN NORTHERN WILSON COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...LA VERNIA AND SUTHERLAND SPRINGS...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, May 27, 6:04 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CDT WED MAY 27 2009

TXZ207-221-223-271200-
GONZALES-GUADALUPE-WILSON-
604 AM CDT WED MAY 27 2009

...STRONG THUNDERSTORMS WERE AFFECTING GONZALES...GUADALUPE AND
WILSON COUNTIES...

AT 604 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF NEW BERLIN TO 5
MILES EAST OF LA VERNIA TO 6 MILES SOUTHWEST OF LA VERNIA...OR ALONG
A LINE EXTENDING FROM 12 MILES SOUTH OF SEGUIN TO 8 MILES NORTHWEST
OF STOCKDALE TO 11 MILES NORTH OF FLORESVILLE...MOVING EAST AT 10
MPH.

PEOPLE IN NORTHERN WILSON...SOUTHERN GUADALUPE AND WESTERN GONZALES
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LA VERNIA AND
SUTHERLAND SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, May 27, 6:17 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 AM CDT WED MAY 27 2009

TXZ193-271215-
BASTROP-
617 AM CDT WED MAY 27 2009

...A STRONG THUNDERSTORM WAS AFFECTING BASTROP COUNTY...

AT 617 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR ROSANKY...OR 12 MILES SOUTHWEST OF SMITHVILLE...MOVING EAST AT
10 MPH.

PEOPLE IN SOUTHERN BASTROP COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...ROSANKY AND SMITHVILLE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 27, 7:11 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 AM CDT WED MAY 27 2009

TXZ205-207-221-271315-
BEXAR-GUADALUPE-WILSON-
711 AM CDT WED MAY 27 2009

...STRONG THUNDERSTORMS WERE AFFECTING BEXAR...GUADALUPE AND WILSON
COUNTIES...

AT 711 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM LA VERNIA TO CALAVERAS LAKE...OR ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF SEGUIN TO 13 MILES
SOUTHEAST OF SAN ANTONIO...MOVING EAST AT 5 MPH.

PEOPLE IN NORTHERN WILSON...SOUTHEASTERN BEXAR AND SOUTHERN GUADALUPE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ST. HEDWIG...
ELMENDORF...CHINA GROVE...NEW BERLIN...CALAVERAS LAKE AND LA
VERNIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
Special weather statement, May 27, 7:54 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 AM CDT WED MAY 27 2009

TXZ205-207-221-271400-
BEXAR-GUADALUPE-WILSON-
754 AM CDT WED MAY 27 2009

...STRONG THUNDERSTORMS WERE AFFECTING BEXAR...GUADALUPE AND WILSON
COUNTIES...

AT 752 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM LA VERNIA TO ELMENDORF...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF STOCKDALE TO 15 MILES SOUTHEAST
OF SAN ANTONIO...MOVING EAST AT 5 MPH.

PEOPLE IN NORTHERN WILSON...SOUTHEASTERN BEXAR AND SOUTHERN GUADALUPE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LA VERNIA...CALAVERAS
LAKE...ELMENDORF AND SUTHERLAND SPRINGS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:54 PM CDTSevere Thunderstorm WarningEWXVal Verde51 min
May 27, 6:11 AM CDTAreal Flood AdvisoryEWXWilson2 hr
May 27, 7:25 AM CDTAreal Flood AdvisoryEWXBexar, Gonzales, Guadalupe, Wilson2 hr
May 27, 9:15 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson3 hr
May 27, 10:06 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Karnes114 min
May 27, 4:37 PM CDTSevere Thunderstorm WarningEWXEdwards, Real, Uvalde38 min
May 27, 4:48 PM CDTAreal Flood AdvisoryEWXMedina117 min
May 27, 4:56 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr, Medina49 min
May 27, 5:11 PM CDTAreal Flood AdvisoryEWXEdwards, Real2 hr
May 27, 5:17 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde58 min
May 27, 5:38 PM CDTSevere Thunderstorm WarningEWXKendall67 min
May 27, 5:51 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde54 min
May 27, 6:09 PM CDTAreal Flood AdvisoryEWXBandera, Kendall111 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney30 min
May 27, 6:40 PM CDTFlash Flood WarningEWXEdwards, Real4 hr
May 27, 6:47 PM CDTSevere Thunderstorm WarningEWXEdwards43 min
May 27, 6:51 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde, Zavala54 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.